MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5082-145
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a stent encountered resistance in the rebar catheter and the catheter was damaged.The patient was undergoing a thrombectomy.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery.It was reported that the microcatheter was deformed and the stent couldn't pass through it.After the micro-guidewire was pushed upper with the microcatheter, the micro-guidewire was withdrawn.When the stent was delivered, there was great resistance and it could not pass through.When the catheter was removed, it was found that the catheter body was severely deformed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the rebar 27 catheter was returned for analysis inside a sealed biohazard bag and a shipping box.The solitaire ab 6-30 stent device was not returned.Damaged location details: the rebar 27 catheter tip and marker appeared flattened.The catheter body was flattened from the tip to 20.0cm from the distal tip.No voids or flashes were found on the catheter hub, and no other anomalies were found.Testing/analysis: the rebar 27 catheter¿s total and usable lengths were measured within specifications.The catheter was tested by running an in-house 0.026-inch mandrel through the hub without issues; however, resistance was observed in damaged locations.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance¿ complaint was confirmed, as the returned rebar 27 catheter was damaged (flattened).The damage likely occurred when the customer attempted to advance the solitaire ab 6-30 stent device through the rebar 27 catheter against resistance.However, the root cause of the resistance failure could not be determined.Possible causes include vessel tortuosity, incompatible or damaged devices, a low flush rate, or a lack of continuous flush with heparinized saline during delivery.In this event, the customer stated that the vessel tortuosity was normal and the rebar 27 catheter was compatible with the solitaire device, ruling out vessel tortuosity and incompatible device as potential causes.The customer also indicated that a continuous saline flush was administered and maintained; however, it was not specified if it was with heparinized saline.Therefore, we cannot rule out a lack of continuous flush with heparinized saline during delivery as a possible cause.Thus, damaged devices, a low flush rate, or a lack of continuous flush with heparinized saline during delivery could have contributed to resistance failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the resistance and damage was not determined.The resistance was in the middle of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21228298
Report Number2029214-2025-00203
Device Sequence Number20708789
Product Code KRA
UDI-Device Identifier00847536026896
UDI-Public00847536026896
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model Number105-5082-145
Device Catalogue Number105-5082-145
Device Lot NumberB775207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer01/26/2025
03/18/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/12/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale